MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; TISSUE, HEART-VALVE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; TISSUE, HEART-VALVE
Model Number 8300AB
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Paravalvular leak (pvl) refers to blood flowing through a channel between the structure of the implanted valve and the cardiac tissue.It may occur as a result of a lack of appropriate sealing of the valve at the annulus or improper seating.The most common reason for pvl is inadequate debridement of a calcified annulus and is not a result of device malfunction.There may be small pvls identified intra-operatively or post-operatively which do not require any intervention.Most cases of pvl noted intra-operatively are corrected with standard surgical techniques during the initial implant procedure.The device was not returned for evaluation, as it remains implanted.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a patient with a 27mm aortic valve is being evaluated for a balloon aortic valvuloplasty procedure after an implant duration of 4 years due to moderate perivalvular leak.
 
Event or Problem Description
It was reported that a patient with a 27mm aortic valve is being evaluated for a balloon aortic valvuloplasty procedure after an implant duration of 4 years due to moderate perivalvular leak.The patient presented with nyha class ii.
 
Additional Manufacturer Narrative
Paravalvular leak (pvl) refers to blood flowing through a channel between the structure of the implanted valve and the cardiac tissue.It may occur as a result of a lack of appropriate sealing of the valve at the annulus or improper seating.The most common reason for pvl is inadequate debridement of a calcified annulus and is not a result of device malfunction.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
TISSUE, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
one edwards way
mailstop anton 6.1
irvine, CA 92614
9492502731
MDR Report Key12934605
Report Number2015691-2021-06691
Device Sequence Number17340256
Product Code LWR
UDI-Device Identifier00690103194517
UDI-Public(01)00690103194517(17)210217
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model Number8300AB
Device Catalogue Number8300AB27A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer12/14/2021
01/21/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date01/07/2022
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale